Alert archive / Iowa / River Flood Warnings in 2007

River Flood Warning 44, NWS Quad Cities, IA

August 23, 2007Lee County, Van Buren County, Iowa

NWS Quad Cities, IA issued this river flood warning at Aug 23, 2007, 9:45 PM CDT for Lee County, Van Buren County, Iowa. It took effect at Aug 24, 2007, 5:57 AM CDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Aug 23, 2007, 9:45 PM CDT (02:45 UTC)
In effect from
Aug 24, 2007, 5:57 AM CDT
Expired
Aug 25, 2007, 11:20 AM CDT
In force
29 hr
Issued by
NWS Quad Cities, IA
Flood severity
Minor

Counties Lee County, IA, Van Buren County, IA

The radar

The Quad Cities radar (KDVN), 139 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Des Moines River at Keosauqua (KEQI4).

Action stage
21 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05490500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Aug 23, 8:50 PM CDT, 55 minutes earlier.

Area forecast discussion, Aug 23, 8:50 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
850 PM CDT THU AUG 23 2007

.UPDATE...VERY CONCISE UPDATE DUE TO BUSY AND DYNAMIC NATURE
WITH 23-01Z ANALYSIS TIERING PROCEDURE SUPPORTING HEAVIEST AND
STRONGEST STORMS TO REDEVELOP OVERNIGHT TO OUR SW NEAR MO/NE/IA AS
CURRENTLY HAPPENING AND MOVE ACROSS CENTRAL SECTIONS OF FORECAST
AREA...ROUGHLY CENTRAL 1/2. THE HEAVIEST RAINS AND STRONGEST STORMS
NEXT 6 TO 9 HOURS SUGGESTED ALONG AND BETWEEN HIGHWAY 30 AND HIGHWAY
34 CORRIDORS.

THIS IS AN EXCEPTIONALLY SIGNIFICANT HYDROLOGIC SITUATION WITH VERY
MOIST SOILS. EXPECT LARGE AREAS OF ADDITIONAL 1 TO 3 INCH AMOUNTS
WITH LOCALLY HIGHER AMOUNTS OF 4 OR MORE THAT WILL PRODUCE FLASH
FLOODING AND RIVER FLOODING. STRONGEST STORMS WILL STILL BE CAPABLE
OF STRONG WINDS OF 30 TO 50 MPH WITH ISOLATED DAMAGING WINDS OF 60
MPH POSSIBLE.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

NICHOLS
Hazardous weather outlook, Aug 23, 10:55 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1055 AM CDT THU AUG 23 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-241600-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1055 AM CDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND THIS
EVENING ACROSS THE AREA...AS WELL AS A POTENTIAL FOR HEAVY RAIN
AND FLASH FLOODING. THUNDERSTORMS MOVING ACROSS CENTRAL IOWA INTO
THE AREA TODAY MAY BECOME MORE ORGANIZED...WITH A POTENTIAL FOR
THE STORMS TO BECOME SEVERE MAINLY EAST OF THE MISSISSIPPI BY
EARLY AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP TO THE WEST
AND MOVE INTO THE AREA LATER TODAY AND THROUGH THE OVERNIGHT HOURS
AS WELL. THE PRIMARY THREAT FROM ANY STORMS WILL BE FROM HEAVY
RAIN AND DAMAGING WINDS...WITH A SMALLER RISK FOR LARGE HAIL.

RISES TO FLOOD STAGE ARE OCCURRING ON ILLINOIS TRIBUTARY
RIVERS...PARTICULARLY ON THE ROCK RIVER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. PERIODS
OF THUNDERSTORMS WILL PERSIST ACROSS THE AREA...WITH OVERNIGHT
THUNDERSTORMS ENDING IN THE MORNING...THEN STORMS DEVELOPING AND
MOVING ACROSS AGAIN IN THE AFTERNOON AND EVENING HOURS. THE
PRIMARY RISKS FROM STORMS TOMORROW WILL BE FROM HEAVY RAIN AND
DAMAGING WINDS.

SEVERAL IOWA AND ILLINOIS TRIBUTARY RIVERS...AS WELL AS THE
MAINSTEM MISSISSIPPI RIVER...WILL APPROACH OR MAINTAIN RIVER
LEVELS ABOVE FLOOD STAGE BY THE END OF THE WEEK. THE AMOUNT OF
RISE WILL DEPEND VERY STRONGLY HOW MUCH RAIN FALLS OVER THE NEXT
COUPLE OF DAYS...AND WHERE IT FALLS. IN GENERAL...MINOR TO
MODERATE FLOODING IS EXPECTED ON SEVERAL TRIBUTARY RIVERS...WITH
MINOR FLOODING POSSIBLE ALONG THE MISSISSIPPI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT. IN
ADDITION...SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF RAINFALL
OVER 1 INCH AS WELL AS ANY FLOODING.

MAYES

In the hours before

Local storm report, Aug 23, 8:24 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
824 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND GST     BIRMINGHAM              40.88N 91.95W
08/23/2007  E60 MPH          VAN BUREN          IA   LAW ENFORCEMENT

            WIND PUSHED A TRUCK ACROSS A PARKING LOT

&&

RAYW
Local storm report, Aug 23, 8:30 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
830 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND GST     DANVILLE                40.86N 91.31W
08/23/2007  E45 MPH          DES MOINES         IA   AMATEUR RADIO

&&

RAYW
Local storm report, Aug 23, 8:39 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
839 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND GST     BURLINGTON              40.81N 91.12W
08/23/2007  E60 MPH          DES MOINES         IA   LAW ENFORCEMENT

            WINDS GUSTING FROM 40 TO 60 MPH

0832 PM     TSTM WND GST     DANVILLE                40.86N 91.31W
08/23/2007  E55 MPH          DES MOINES         IA   FIRE DEPT/RESCUE

&&

RAYW
Local storm report, Aug 23, 8:43 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
843 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     TSTM WND GST     3 ENE GEODE STATE PARK  40.83N 91.33W
08/23/2007  E55 MPH          DES MOINES         IA   LAW ENFORCEMENT

            NEAR HARMONY CHURCH BY GEODE

&&

RAYW
Local storm report, Aug 23, 8:45 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
845 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     TSTM WND GST     DANVILLE                40.86N 91.31W
08/23/2007  E55 MPH          DES MOINES         IA   LAW ENFORCEMENT

            50 TO 55 MPH WIND GUSTS BETWEEN MIDDLETOWN AND DANVILLE
            ON OLD HIGHWAY 34.

&&

RAYW
Local storm report, Aug 23, 9:00 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
900 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     HEAVY RAIN       4 E WHAT CHEER          41.41N 92.28W
08/23/2007  M2.32 INCH       KEOKUK             IA   TRAINED SPOTTER

            MEASURED AMOUNT SINCE MIDNIGHT.

&&

MIKEZ

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 7:11 PM CDTSevere Thunderstorm WarningDVNJefferson64 min
Aug 23, 7:50 PM CDTSevere Thunderstorm WarningDVNHenry, Van Buren73 min
Aug 23, 8:20 PM CDTSevere Thunderstorm WarningDVNDes Moines, Louisa55 min
Aug 23, 8:28 PM CDTSevere Thunderstorm WarningDVNLee62 min
Aug 23, 9:45 PM CDTRiver Flood WarningDVNLee60 hr
Aug 23, 9:53 PM CDTFlash Flood WarningDVNKeokuk6 hr
Aug 23, 10:03 PM CDTRiver Flood WarningDVNJohnson, Louisa, Washington24 hr
Aug 23, 10:12 PM CDTFlash Flood WarningDVNJefferson, Van Buren6 hr
Aug 23, 10:52 PM CDTRiver Flood AdvisoryDVNClinton, Scott24 hr
Aug 23, 10:52 PM CDTRiver Flood AdvisoryDVNMuscatine, Scott24 hr
Aug 23, 10:59 PM CDTFlash Flood WarningDVNHenry5 hr
Aug 23, 11:46 PM CDTFlash Flood WarningDVNDes Moines, Lee6 hr
Aug 24, 5:34 AM CDTRiver Flood WarningDVNJohnson, Washington38 hr
Aug 24, 5:34 AM CDTRiver Flood WarningDVNKeokuk47 hr
Aug 24, 5:34 AM CDTRiver Flood WarningDVNHenry, Jefferson, Washington38 hr
Aug 24, 5:34 AM CDTRiver Flood WarningDVNDes Moines, Henry, Lee5 days
Aug 24, 7:59 AM CDTFlash Flood Warning EmergencyDVNJefferson, Van Buren6 hr
Aug 24, 7:59 AM CDTFlash Flood WarningDVNJefferson6 hr
Aug 24, 12:06 PM CDTRiver Flood AdvisoryDVNJones, Linn4 days
Aug 24, 12:06 PM CDTRiver Flood AdvisoryDVNCedar, Johnson, Linn5 days
Aug 24, 12:53 AM CDTFlash Flood WarningDVNHenderson6 hr
Aug 24, 5:34 AM CDTRiver Flood WarningDVNHenry, Rock Island30 hr
Aug 24, 9:49 AM CDTFlash Flood WarningDVNClark, Scotland6 hr
Aug 24, 10:23 AM CDTRiver Flood WarningDVNClark34 hr

Nearby

River Flood Warnings in Iowa, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.